So I'll try to keep make as much sense of all of this as I can. In Sept. 2011 I made a drunken mistake and had a one night stand. Can't remember much of it at all. Three days after the encounter I become sick with a sore throat, fever, and fatigue. Went to the Dr. and they did a culture of my throat and it came back Strep C. The sore throat and fever lasted 2 days at the most but I became extremely stressed out (since I'm married) and started having pains in my groin area. Long story short, the pains lasted for almost 8 weeks and i eventually told my wife. I had an HSV 2 test done at 4, 7, and 11 weeks and they were all negative. I didn't bother with HSV1 due to oral cold sores in the past. I never had any blisters or lesions that would be recognized as Herpes however I have had that thought in the back of my mind.
Thanks for writing in.
1. As such, herpes is not known to cause prostatitis
2. I have reviewed your symptoms and you seem to be suffering from prostatitis which is non bacterial in nature in all probability.
3. I think you can exclude herpes from your list
4. Other causes of prostatitis include organisms like Chalmydia, Ureaplasma and Trichomonas. Uncommon causes includeMycobacterium
tuberculosis, Coccidioides, Histoplasma, and Candida species
You should get yourself treated with doxycycline, alpha blocker such as tamsulosin and continue ciprofloxacin. In addition I advise all my patients to sit in lukewarm water for 15 minutes morning and evening.
Prostatitis is a difficult disease to treat and you should be patient and give sometime to your urologist. He may try plenty of medications before you get reasonable relief in your symptoms.
Hope that this information helps and hope that you will get better soon.
Thank you for using MedHelp's "Ask an Expert" Service, where we feature some of world's renowned medical experts in their fields. Millions have benefitted from our service to get personalized advice for them and for their loved ones.
(Cont.) The person i made the mistake with tested negative for everything at 4 weeks post her encounter and 11 weeks negative for HSV2. My pains were urethral pains, aching penis, perinium pains, and bladder and pelvic pains. I had taken enough antibiotics for any bacterial infections. My urologist felt as though I was experiencing CPPS. Well just the past 2 1/2 weeks I've had some of the same issues take place. I've noticed that during a BM I'm having more seminal fluid come out quiet often too and some "unpleasant feeling" in my rectum. I went back to my urologist and saw his PA. He said my urine had WBCs and my prostate was inflamed. It did hurt to touch it but he couldn't get any discharge from "milking" it. He put me on Bactrim DS but after a few days I started to get a rash. I stopped the med but i'm going to see the urologist on Friday. In the mean time, I started taking Cipro 500mg twice daily. My questions are:
1) Have you ever heard of Herpes causing Prostatitis?
2) Does my symptoms sound like Prostatitis?
3) If so, should I exclude herpes off my list of possibilities and focus on figuring out what to do for it?
4) Any suggestions on other possibilities that may be causing these issues?
Thanks Dr. Goel! I just have two more questions. Can the Doxy and Cipro be taken together? Also what is the usual amount of time to take the doxy? I'm on the cipro for 1 month. Is it typical to do a month of Doxy as well? Thanks in advance. These were my final questions.
Both Ciprofloxacin and doxycycline can be taken at the same time. You would need to take doxycycline for a month as well. Since this is a prescription drug, please speak to your treating physician about this.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.